MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4004C0710
Medical Device Problem Codes Failure to Fold (1255); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle cerebral artery (mca) using penumbra coil 400s (pc400s).During the procedure, the physician encountered resistance while advancing the pc400 into the aneurysm.It was also reported that the pc400 would not adjust to the intended shape within the aneurysm.The pc400 was therefore removed and was not used in the procedure.The procedure was completed using another pc400.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the follow-up #01 report and are being corrected on this follow-up #02 mfr report.Results: the pet lock was intact on the proximal end of the penumbra coil 400 pusher assembly.The pusher assembly was kinked at approximately 19.0 and 101.5 cm from the proximal end.The proximal constraint sphere and pull wire were within the pusher assembly distal detachment tip (ddt).The stretch resistant (sr) wire was fractured and the embolization coil was detached from the pusher assembly.Conclusions: evaluation of the returned pc400 pusher assembly was unable to confirm the reported inability to take its intended shape.The embolization coil was not returned for testing.Further evaluation revealed that the embolization coil was detached due to a sr wire fracture and the pusher assembly was kinked.This damage was likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Conclusions code 1: 4316 the investigation findings do not lead to a clear conclusion about the coil''s inability to take its intended shape.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the penumbra coil 400 pusher assembly.The pusher assembly was kinked at approximately 19.0 and 101.5 cm from the proximal end.The proximal constraint sphere and pull wire were within the pusher assembly distal detachment tip (ddt).The stretch resistant (sr) wire was fractured and the embolization coil was detached from the pusher assembly.Conclusions: evaluation of the returned pc400 pusher assembly revealed that the embolization coil was detached due to an sr wire fracture.If the device is forcefully retracted against resistance, the sr wire may become fractured, allowing the embolization coil to detach from the pusher assembly.The embolization coil was not returned for evaluation; therefore, the reported complaint could not be confirmed.Further evaluation revealed pusher assembly kinks.These kinks were likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8925605
Report Number3005168196-2019-01614
Device Sequence Number2128434
Product Code HCG
UDI-Device Identifier00814548011691
UDI-Public00814548011691
Combination Product (Y/N)Y
Initial Reporter CountryMX
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4004C0710
Device Lot NumberF86700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer09/11/2019
01/14/2005
Initial Report FDA Received Date08/23/2019
Supplement Report FDA Received Date09/12/2019
09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005